MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Halo (2227)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).Lens remains implanted.Device evaluation: product evaluation was not performed because the product remains implanted.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed one complaint folder for halo vision-transient, visual disturbance-starburst, visual disturbance-dysphotopsia and blurry vision was found.The complaint issue reported could not confirmed; therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported that he had the symfony intraocular lenses (iols) implanted in both eyes.Right after surgery, he informed his doctor that the glare and halos are bothering him.He cannot see distant or nearby.He was informed that he will not need to wear glasses after having the lenses in place.However, he now own three pair of glasses.He cannot see the street signs when driving, including driving at night.He could no longer do his daily activities because the brightness (day light) is hard on his eyes.He can no longer go fishing with his wife and cannot do most activities that they once enjoyed.It was stated later on that the doctor performed lasik on the left eye first and the halos went away.Subsequently, lasik procedure was done on the right (od) as well, but the right eye has not improved.He had used eye drops, but it did not help.He does not know the name maybe "visine".The doctor also prescribed a type of steroid, but he does not have the information.He then followed up with two other physicians.They both told him that it could be dangerous to have the lens removed from his right eye.It seemed that the lens allows too much light going through and that may not help with the astigmatism.He went back to his original doctor, dr.(b)(6) shared with him that he has learned from the other physicians, dr.(b)(6) told him that he can do a lens exchange.The patient is very frustrated that the outcome is not as expected.No further information provided.This report represents the left (os) eye.A separate medwatch will be filed for the right (od) eye.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12652774
Report Number2020664-2021-07758
Device Sequence Number19955673
Product Code POE
UDI-Device Identifier05050474605800
UDI-Public(01)05050474605800(17)240118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberZXT225
Device Catalogue NumberZXT225U205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;